MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507800BC
Medical Device Problem Codes Material Rupture (1546); Migration (4003)
Health Effect - Clinical Codes Capsular Contracture (1761); Fall (1848)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture and rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast augmentation primary with a mentor memorygel breast implant 800cc and suffered from capsular contracture and rupture symptomatic on the left breast implant.As a result, the patient has undergone removal and replacement with non-mentor device on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 12/9/2020, it was reported to mentor that capsular contracture was baker grade iv.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 12/17/2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 1/6/2021, during the visual inspection, the sample was found to be ruptured and received in two parts.Additionally, an anomaly was observed on the edges of the tear consistent with a crease/fold.The evaluation determined that the loss of shell integrity is consistent with a crease fold rupture of the implant shell, which is a known inherent risk of gel-filled mammary prosthesis.Rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Creating wrinkles or folds should be avoided during implantation or other procedures as it can result in a rupture in a later time.Breast implants may also simply wear out over time.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05/10/2021, it was reported to mentor that the patient experienced baker grade iv capsular contracture on the right side breast.Possible left side rupture secondary to trauma ¿ chest injury ((b)(6) 2020 ¿ severe motorcycle accident), now with malposition and capsular contracture.The replacement devices were allergan brand scx gel implants.The patient had undergone removal of left ruptured silicone implant with some extracapsular silicone extrusion, reconstruction and repair of left pectoralis major muscle on (b)(6) 2020.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10960783
Report Number1645337-2020-15542
Device Sequence Number3211105
Product Code FTR
UDI-Device Identifier00081317000198
UDI-Public00081317000198
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2014
Device Model Number3507800BC
Device Catalogue Number3507800BC
Device Lot Number5916971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer12/17/2020
12/17/2020
01/06/2021
05/10/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/24/2020
12/24/2020
01/08/2021
05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR